Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS Bismarck, ND

June 21, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2016, 11:24 PM CDT for 4 counties in North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2016, 11:24 PM CDT (04:24 UTC)
Expired
Jun 22, 2016, 12:12 AM CDT
In force
48 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 99 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WUUS53 KBIS 220424
SVRBIS
NDC021-045-047-051-220530-
/O.NEW.KBIS.SV.W.0076.160622T0424Z-160622T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1124 PM CDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DICKEY COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  SOUTHERN LOGAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  SOUTHWESTERN LAMOURE COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  MCINTOSH COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 1230 AM CDT

* AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  WISHEK...OR 17 MILES SOUTH OF NAPOLEON...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WISHEK AROUND 1135 PM CDT. 
  LEHR AROUND 1150 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRICOURT...BURNSTAD...FREDONIA...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4594 9916 4616 9988 4642 9991 4630 9868
      4594 9880
TIME...MOT...LOC 0424Z 282DEG 39KT 4625 9974 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
5 follow-up statements
453 
WWUS53 KBIS 220438
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1138 PM CDT TUE JUN 21 2016

NDC021-045-047-051-220530-
/O.CON.KBIS.SV.W.0076.000000T0000Z-160622T0530Z/
DICKEY ND-LOGAN ND-LAMOURE ND-MCINTOSH ND-
1138 PM CDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WESTERN DICKEY...SOUTHEASTERN LOGAN...SOUTHWESTERN LAMOURE AND
EASTERN MCINTOSH COUNTIES...

AT 1137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WISHEK...OR
13 MILES NORTHWEST OF ASHLEY...MOVING EAST AT 50 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LEHR AROUND 1145 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRICOURT...FREDONIA...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4594 9916 4614 9965 4639 9960 4630 9868
      4594 9880
TIME...MOT...LOC 0437Z 281DEG 42KT 4621 9949 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
560 
WWUS53 KBIS 220450
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1150 PM CDT TUE JUN 21 2016

NDC045-047-220500-
/O.CAN.KBIS.SV.W.0076.000000T0000Z-160622T0530Z/
LOGAN ND-LAMOURE ND-
1150 PM CDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN AND
SOUTHWESTERN LAMOURE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4594 9915 4619 9943 4628 9934 4628 9869
      4594 9880
TIME...MOT...LOC 0450Z 284DEG 42KT 4616 9925 

$$

NDC021-051-220530-
/O.CON.KBIS.SV.W.0076.000000T0000Z-160622T0530Z/
DICKEY ND-MCINTOSH ND-
1150 PM CDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WESTERN DICKEY AND EASTERN MCINTOSH COUNTIES...

AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF LEHR...OR 10 MILES NORTHEAST OF ASHLEY...MOVING EAST AT 50 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN DICKEY AND EASTERN MCINTOSH COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: MERRICOURT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4594 9915 4619 9943 4628 9934 4628 9869
      4594 9880
TIME...MOT...LOC 0450Z 284DEG 42KT 4616 9925 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
131 
WWUS53 KBIS 220458
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1158 PM CDT TUE JUN 21 2016

NDC021-051-220530-
/O.CON.KBIS.SV.W.0076.000000T0000Z-160622T0530Z/
DICKEY ND-MCINTOSH ND-
1158 PM CDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WESTERN DICKEY AND NORTHEASTERN MCINTOSH COUNTIES...

AT 1157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF KULM...OR 15 MILES NORTHEAST OF ASHLEY...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MERRICOURT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4612 9927 4625 9919 4622 9871 4594 9880
      4594 9903
TIME...MOT...LOC 0457Z 283DEG 44KT 4612 9907 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
057 
WWUS53 KBIS 220507
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1207 AM CDT WED JUN 22 2016

NDC051-220516-
/O.CAN.KBIS.SV.W.0076.000000T0000Z-160622T0530Z/
MCINTOSH ND-
1207 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4624 9900 4622 9871 4594 9880 4594 9901
TIME...MOT...LOC 0506Z 285DEG 48KT 4605 9882 

$$

NDC021-220530-
/O.CON.KBIS.SV.W.0076.000000T0000Z-160622T0530Z/
DICKEY ND-
1207 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WESTERN DICKEY COUNTY...

AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
FORBES...OR 14 MILES WEST OF ELLENDALE...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MERRICOURT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4624 9900 4622 9871 4594 9880 4594 9901
TIME...MOT...LOC 0506Z 285DEG 48KT 4605 9882 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
774 
WWUS53 KBIS 220512
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1212 AM CDT WED JUN 22 2016

NDC021-220521-
/O.CAN.KBIS.SV.W.0076.000000T0000Z-160622T0530Z/
DICKEY ND-
1212 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DICKEY COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4624 9900 4622 9871 4594 9880 4594 9901
TIME...MOT...LOC 0508Z 282DEG 39KT 4604 9873 

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:11 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 21, 9:11 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
911 PM CDT TUE JUN 21 2016

.UPDATE...
Issued at 902 PM CDT Tue Jun 21 2016

Multiple severe thunderstorms continue to develop over the area
this evening with impressive shear and strong instability in
place. Large hail continues to be the main threat with a lower
threat of damaging wind gusts. A tornadic threat still remains for
the next hour or so with stronger low level shear noted,
particularly over western locations. Later this evening expect
storms to become elevated diminishing the tornadic threat.

UPDATE Issued at 612 PM CDT Tue Jun 21 2016

Storms continue to move through northeast Montana with some
additional storms now starting to develop over southwest North
Dakota. Strong instability along with very impressive deep layer
shear (60 to around 80 kts) remain in place. Will be monitoring
the severe threat through the evening.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 233 PM CDT Tue Jun 21 2016

Main forecast issue in the short term period will be thunderstorm
chances late this afternoon and tonight.

Latest satellite and radar imagery is depicting thunderstorms
trying to fire off the Bighorns. Also some activity from west of
Havre MT to north of Glasgow MT. Surface analysis shows 1005mb
surface low over southeast MT with 3mb pressure falls from west
central ND into northeast MT. Currently around 1000 j/kg of cape
from southeast ND into north central MT but currently capped, and
80 knots of shear from northeast MT into west central ND. The
instability will only continue to increase this afternoon while
shear remains strong. With a strong upper low and associated
forcing tracking across north central MT at this time, think it's
only a matter of time before convection fires. Only question is
how will things evolve late this afternoon through this evening.

Of the many solutions from the mesoscale models today, one thing
remains consistent. That would be convection (either supercell or
mcs) tracking from around the Williston area...south and east
toward the Bismarck Mandan area. Various iterations are showing
additional convection north and south of this but thus one area
has been consistent. The 00Z SPC SSEO was giving an impressive
signal of strong convection centered over northwest north dakota
from 00-03 UTC this evening and with forecast flow, this would
track toward the south and east. Stronger capping and will likely
inhibit convection as we move into eastern portions of central ND.

Have heightened severe wording in our forecast products products
for this evening.

Convection moves into eastern ND for Wednesday then a quiet day on
thursday as we are in an area of shortwave ridging ahead of
another upper low that will affect the area beginning Friday.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 233 PM CDT Tue Jun 21 2016

Short wave ridge will quickly move east across the Northern Plains
region transitioning flow aloft to southwesterly during the day on
Friday. Strong short wave upper level trough/closed low over the
Northern Rockies Friday will lead to height falls ahead of its path
and near an associated surface trough over the central and eastern
Dakotas. Instability axis with robust mucape will materialize ahead
of the surface trough along to east of Highway 83 during peak
heating. Uncertainty of whether convection will fire given the
degree of the forecast capping inversion with strong mid level waa
nosing into North Dakota. More favorable area for thunderstorms
looks to be on the edge of the cap across my northeast, which is
also where the more favorable shear is located. For now will hold
off on mentioning severe given the convective initialization
uncertainty.

Breezy conditions in the lows wake Saturday and Sunday will advect
much drier air into the region along with cooler temperatures. Left
pops in for both days, but I anticipate these being dropped in
future forecast updates. Possible wind headlines may be needed as
well this weekend, and will take a closer look over the next few
model cycles.

Broad/long wave ridge builds east for early next week, however
models show embedded impulses undercutting the ridge so will not
completey rule out chances for showers or isolated thunderstorms.
Overall precipitation coverage will be minimal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 612 PM CDT Tue Jun 21 2016

Numerous showers and thunderstorms will move over western and
central North Dakota tonight into early Wednesday morning. Some of
these storms may become severe with large hail and damaging wind
gusts. Otherwise...VFR conditions expected.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JJS
SHORT TERM...TWH
LONG TERM...NH
AVIATION...JJS
Hazardous weather outlook, Jun 21, 8:59 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT TUE JUN 21 2016

NDZ001-002-009>011-017>023-025-031>037-040>048-050-051-230200-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
859 PM CDT TUE JUN 21 2016 /759 PM MDT TUE JUN 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER WESTERN AND
CENTRAL NORTH DAKOTA.

NDZ003>005-012-013-230200-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
859 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE OVER THE AREA TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND
GUSTS AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 21, 10:20 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             WATFORD CITY            47.80N 103.28W
06/21/2016  M1.50 INCH       MCKENZIE           ND   LAW ENFORCEMENT

1013 PM     TSTM WND GST     WATFORD CITY            47.80N 103.28W
06/21/2016  M65 MPH          MCKENZIE           ND   LAW ENFORCEMENT

&&

AYD
Local storm report, Jun 21, 10:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1049 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TORNADO          2 W MOTT                46.38N 102.37W
06/21/2016                   HETTINGER          ND   PUBLIC

            EARLIER REPORTS FROM EMERGENCY MANAGEMENT
            WERE OF DAMAGE TO A HOUSE. THE ROOF AND
            GARAGE WERE REPORTED TORN OFF THE HOME. LAW
            ENFORCEMENT NOW REPORTS THAT EYE WITNESSES
            DID SEE A TORNADO. THE NWS WILL DO A DAMAGE
            ASSESSMENT ON WEDNESDAY MORNING. TIME AND
            LOCATION OF EVENT ARE ESTIMATED AT 750 PM
            MDT AND 2 MILES WEST AND 1 MILE SOUTH OF
            MOTT.

&&

JP MARTIN
Local storm report, Jun 21, 11:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TORNADO          3 W WATFORD CITY        47.80N 103.35W
06/21/2016                   MCKENZIE           ND   PUBLIC

            PICTURE RELAYED VIA SOCIAL MEDIA. NO DAMAGE REPORTED

&&

ZH
Local storm report, Jun 21, 11:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FLASH FLOOD      REGENT                  46.43N 102.56W
06/21/2016                   HETTINGER          ND   STORM CHASER

            EVENT WAS 818 PM MDT. WATER WAS RUNNING
            THREE FEET DEEP THROUGH SOME STREETS IN
            REGENT. DITCHES WERE OVERFLOWING ALONG THE
            ENCHANTED HIGHWAY NORTH OF REGENT AND WATER
            WAS RUNNING OVER THE ROAD. REPORTS OF THREE
            INCHES OF RAIN WERE RECEIVED. ROADS WERE
            CLOSED OFF AND TRAFFIC WAS BEING DIVERTED.
            THERE WERE NO REPORTS OF INJURIES NOR
            FATALITIES. WATER WAS RECEDING AS OF 1000 PM
            MDT.

&&

JP MARTIN
Local storm report, Jun 21, 11:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1105 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             2 E GARRISON            47.65N 101.37W
06/21/2016  M1.75 INCH       MCLEAN             ND   BROADCAST MEDIA

&&

ZH
Local storm report, Jun 21, 11:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1110 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TORNADO          3 E ARNEGARD            47.81N 103.38W
06/21/2016                   MCKENZIE           ND   LAW ENFORCEMENT

            TORNADO ON GROUND AT TIME OF CALL AT 948 PM. THE
            TORNADO HAD BEEN ON THE GROUND FOR APPROXIMATELY TWO
            MINUTES PRIOR TO THE CALL BEGINNING AT 946 PM.

&&

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:09 PM CDTSpecial Weather StatementBISSlope36 min
Jun 21, 7:16 PM CDTSevere Thunderstorm WarningBISBillings, Slope, Stark59 min
Jun 21, 7:49 PM CDTSevere Thunderstorm WarningBISSlope56 min
Jun 21, 7:54 PM CDTSpecial Weather StatementBISMcKenzie36 min
Jun 21, 8:05 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 8:10 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark65 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningBISDunn, Mercer53 min
Jun 21, 8:22 PM CDTTornado WarningBISMcKenzie38 min
Jun 21, 8:26 PM CDTTornado WarningBISHettinger34 min
Jun 21, 8:31 PM CDTSevere Thunderstorm WarningBISWilliams20 min
Jun 21, 8:48 PM CDTSevere Thunderstorm WarningBISSlope42 min
Jun 21, 8:56 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail64 min
Jun 21, 9:01 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger59 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer55 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 9:08 PM CDTTornado WarningBISAdams, Grant, Hettinger37 min
Jun 21, 9:14 PM CDTTornado Warning Tornado observedBISMcKenzie31 min
Jun 21, 9:20 PM CDTFlash Flood WarningBISHettinger6 hr
Jun 21, 9:22 PM CDTTornado WarningBISDunn, McKenzie, McLean, Mountrail38 min
Jun 21, 9:37 PM CDTTornado WarningBISGrant, Sioux23 min
Jun 21, 9:48 PM CDTTornado Warning Tornado observedBISMcKenzie27 min
Jun 21, 9:49 PM CDTTornado WarningBISDunn, McLean26 min
Jun 21, 10:02 PM CDTSevere Thunderstorm WarningBISGrant, Sioux43 min
Jun 21, 10:10 PM CDTTornado WarningBISMcKenzie35 min
Jun 21, 10:15 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Ward60 min
Jun 21, 10:40 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mercer, Mountrail, Ward37 min
Jun 21, 11:16 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver59 min
Jun 22, 12:07 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver38 min
Jun 22, 12:30 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux60 min
Jun 22, 1:32 AM CDTSevere Thunderstorm WarningBISEmmons, LaMoure, Logan, McIntosh58 min
Jun 22, 2:27 AM CDTSevere Thunderstorm WarningBISDickey48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.